Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 12, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 4, 2005, 6:43 PM CDT for Craighead County, Arkansas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2005, 6:43 PM CDT (23:43 UTC)
- Expired
- Jul 4, 2005, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Craighead County, AR
The radar
The Memphis radar (KNQA), 90 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:43 PM CDT | FLASH FLOOD | Jonesboro, AR | HIGHLAND DR. AND CARAWAY RD.FLOODED. |
| Jul 4, 7:33 PM CDT | FLASH FLOOD | Jonesboro, AR | WATER 4 INCHES DEEP ON E. JOHNSON AVENUE. ROADS GETTING IMPASSABLE. FLASH FLOODING ON MONROE AVENUE WITH A STALLED VEHICLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 042344
FFWMEG
ARC031-050145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
643 PM CDT MON JUL 4 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS
* UNTIL 845 PM CDT
* AT 641 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
NEAR HIGHLAND DRIVE AND CARAWAY ROAD IN JONESBORO. ALSO...MORE
THUNDERSTORMS ARE EXPECTED OVER THE NEXT COUPLE OF HOURS WHICH COULD
AGGRAVATE THE SITUATION.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JONESBORO...MONETTE...EGYPT...BROOKLAND...BONO AND BLACK OAK.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3572 9029 3571 9091 3573 9093 3573 9103
3589 9103 3588 9088 3597 9085 3596 9039
3599 9038 3599 9029
$$1 follow-up statement
000
WGUS74 KMEG 050037
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
734 PM CDT MON JUL 4 2005
ARC031-050145-
CRAIGHEAD AR-
734 PM CDT MON JUL 4 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 845 PM CDT FOR CRAIGHEAD
COUNTY...
AT 729 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
ALONG MONROE STREET WITH A STALLED VEHICLE...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JONESBORO...MONETTE...EGYPT...BROOKLAND AND BONO. MORE THUNDERSTORMS
ARE EXPECTED OVER THE NEXT HOUR WHICH COULD RESULT IN ADDITIONAL
FLOODING.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3572 9029 3571 9091 3573 9093 3573 9103
3589 9103 3588 9088 3597 9085 3596 9039
3599 9038 3599 9029
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:18 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 4, 2:18 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 218 PM CDT MON JUL 4 2005 .DISCUSSION... A COUPLE AREAS OF CONVECTION TO DEAL WITH THIS AFTERNOON. FIRST BATCH DEVELOPED ACRS NE MS IN RESPONSE TO A WEAK SHORTWAVE AND SOME SFC CONVERGENCE IN AN AREA OF STRONG INSTABILITY WITH CAPES AROUND 3000 J/KG. A FEW OF THESE STORMS HAVE BEEN SEVERE WITH PENNY SIZE HAIL AND DAMAGING WIND. THIS STORMS WILL GRADUALLY WEAKEN BY EVENING. THE NEXT AREA OF CONCERN IS NE AR AND THE MO BOOTHEEL. AN OLD OUTFLOW BOUNDARY THAT WAS GENERATED BY AN MCS EARLIER TODAY IS MOVING INTO NE AR ATTM. THE AIRMASS ACRS NE AR HAS DESTABILIZED RAPIDLY THIS AFTN AS HIGH DEWPOINTS...73 AT JBR... HAVE SURGED NORTH AND TEMPS HAVE BUMPED TEMPS INTO THE MID 90S. THE LATEST LAPS ANALYSIS INDICATES CAPES GREATER THAN 4000 J/KG. MEANWHILE A DECENT SHORTWAVE WAS MOVING ACRS MO WITH SOME STRONGER MID LEVEL WINDS. STORMS HAVE ALREADY STARTED TO DEVELOP ALONG THE OUTFLOW BOUNDARY AND WITH NO CAP ACRS NE AR EXPECT THIS TREND TO CONTINUE INTO THE EVENING HOURS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM ACRS NE AR AND THE MO BOOTHEEL. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE COLD FRONT WILL PUSH INTO THE AREA LATER TONIGHT SO MORE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE. SEVERE POTENTIAL WL DIMINISH SOME AS THE EVENING WEARS AND SFC HEATING WINDS DOWN. SFC FRONT WL BE STALLED ACRS THE REGION ON TUESDAY. WL BUMP UP POPS A LITTLE...TO 50 PERCENT...ACRS THE SRN 2/3RDS OF THE AREA WITH HIGH TEMPS A LITTLE COOLER DUE TO CLOUDS AND PRECIP. WL BEGIN TO TAPER POPS FROM NORTH TO SOUTH ON TUESDAY NIGHT AS THE FRONT SLOWLY PUSHES SOUTHWARD. THE FRONT SHOULD BE LOCATED NEAR THE SRN EDGE OF THE FORECAST AREA BY 12Z WED. WL GO WITH A DRY FORECAST ACRS NRN HALF WED AND WED NIGHT WITH SMALL POPS ACRS NRN MS WITH WEAK FRONT IN THE AREA. BY THU GFS DEPICTS A SFC WAVE DEVELOPING ALONG THE FRONT HELPING TO DRAG THE FRONT SOUTH OF THE AREA AND SFC HIGH PRESSURE BUILDING OVER THE AREA. THIS SOLUTION SEEMS REASONABLE AND HAS SHOWN SOME CONSISTENCY OVER THE PAST FEW MODELS RUN. EXPECT DRY AND SEASONABLY WARM WEATHER THU THROUGH THE WEEKEND. .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE. MO...NONE. MS...NONE. TN...NONE. SJM
Hazardous weather outlook, Jul 4, 3:30 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT MON JUL 4 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-051000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 330 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF THE MID SOUTH...MAINLY ALONG AND WEST OF A LINE FROM PARIS TENNESSEE TO CLARKSDALE MISSISSIPPI. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A COLD FRONT THIS EVENING AND TONIGHT AS IT MOVES INTO THE AREA. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL AS THE MAIN THREATS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE BEFORE 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. SJM
In the hours before
Local storm report, Jul 4, 5:29 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
529 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG MALDEN 36.58N 89.98W
07/04/2005 DUNKLIN MO LAW ENFORCEMENT
TREES DOWN. ROOF BLOWN OFF BUILDING WHILE UNDER
DECONSTRUCTION. POWER LINES DOWN.
&&
WERLocal storm report, Jul 4, 5:32 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
532 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 2 NE WALNUT RIDGE 36.09N 90.93W
07/04/2005 LAWRENCE AR TRAINED SPOTTER
3 TO 4 INCH LIMBS TORN FROM TREES.
&&
WERLocal storm report, Jul 4, 5:41 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
541 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG PIGGOTT 36.38N 90.20W
07/04/2005 CLAY AR PUBLIC
POWER LINES DOWN.
&&
WERLocal storm report, Jul 4, 5:59 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
07/04/2005 GREENE AR PUBLIC
TREES DOWN. PARTIAL ROOF DAMAGE.
&&
WERLocal storm report, Jul 4, 6:11 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
611 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG JONESBORO 35.82N 90.69W
07/04/2005 CRAIGHEAD AR LAW ENFORCEMENT
JONESBORO POLICE DEPT. REPORTED POWER POLES DOWN OVER
HIGHWAY 63 RESULTING IN A 6 CAR PILE UP. 2 HOUSE FIRES
FROM LIGHTING.
&&
WERLocal storm report, Jul 4, 6:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
07/04/2005 RANDOLPH AR TRAINED SPOTTER
POWER LINES DOWN.
&&
WERThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:53 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 37 min |
| Jul 4, 4:29 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 31 min |
| Jul 4, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 47 min |
| Jul 4, 5:11 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 54 min |
| Jul 4, 5:46 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 44 min |
| Jul 4, 6:01 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 44 min |
| Jul 4, 6:11 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 36 min |
| Jul 4, 6:44 PM CDT | Severe Thunderstorm Warning | MEG | Cross | 46 min |
Nearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.